Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Finished augmentin for strep b. Having mouth ulcer and fever. Am I having any cancer?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
I just finished Augmentin for strep b. I had the strep b for about 4-5 weeks because the doctor was hesitant to give me an antibiotic before they knew it was strep b, then the first antibiotic (omnicef) didn't get rid of it totally, so I was given augmentin. The strep b has appeared to stay gone. I had 99 degree fever throughout the strep b, but it went away when I started the augmentin. Now, I have a mouth ulcer inside my right cheek and my 99 degree fever has returned. What I'm wanting to know is if you think this fever is coming from the ulcer? I've been driving myself and my mom crazy thinking I have leukemia or lymphoma or some other kind of cancer. Can you give me some sort of piece of mind? My fever has never been above 99.1
Posted Fri, 27 Jul 2012 in Cancer
Answered by Dr. Ram Choudhary 54 minutes later
I think the cause of your fever is not Strep.B now because the infection almost always resolves with usual doses of augmentin.
Offcourse it could have caused the fever earlier.
The cause of fever now seems the inflamation related to the oral ulcer.
A good oral hygiene is all that is required.
Brush the teeth twice a day- do chlorhexidine gargles- do not take anything orally for following 2 hours for a week.
Before meals and immediately after meals you can apply ZYTEE Lotion or any OTC Preparation of glycerine and lignocaine if pain is an issue.
Your concern of Leukemia/Lymphoma appears unreasonable because they cause multiple oral ulcers and not only one.
Get CBC and peripheral blood smear to reasonably rule out leukemia.
I hope this advise would be helpful for you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor